Acne and the contraceptive pill

Patient

Q: Hello, I am currently on the progesterone only pill after being taken off of the combined due to migraines with aura, however now on the POP I have very bad acne. I have been given lots of different acne tablets and creams however i feel it is the pill that is causing this acne that will not go for over a year. I have read about 'evening primrose tablets' which help balance hormones and are only herbal, do you know if this is likely to have any difference? thankyou!

Symptoms:  Bad acne on nose and especially chin
Doctor

A:   Thank you for writing to us.

I will definitely not recommend tablets that can change or alter hormone levels. Hormone levels are important to the body and varying them can cause a lot of other problems. Usually estrogen is more important for acne. If you feel that you have a headache because of POP, you can get an IUD inserted which will not cause headache kind of problems.

Hope this helps you. All the best.

Related Q&A

Q: I have been going through a very bad acne so doctor suggested me to use faceclin and its working as well but the spot...

Q: I have a zit like feature on the side of my penis, I squeezed it an white stuff came out an blood but didn't hurt, sh...

Q: I Got A lot Of Red Bumps And Like One Popped And Now It's Like A Dent And A lot Of Red Spots On My Chest.

Q: Hello, I am having issues with my lymph nodes. Two specifically have been enlarged for a month- the first one on the ...

Q: I have a eczema on my hands that recently appeared and used to itch me but the doctor gave me a cream for it. Now rec...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews